Ask an expert
Question

25 Jul 2006

Weight Gain and Nuzak (Fluoextine)
Hi

I wonder if you might be able to tell me if there is a definite relationship between weight gain and taking this Antidepressant?

I have just been prescribed a dose of 20mg to be taken once daily in the morning. I have lost 20kg over a period of 18 months, and still have 8 more to lose. I am on a balanced eating plan. I am terrified that this drug may stall my weightloss or cause me to regain some.

Thank you.

I would really appreciate your advice on this.
Answer 8,431 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Scarlett
Firstly congratulations on losing those 20 kg - you are a bright ***star***. I looked up Nuzak in my copy of MIMS and it lists 'weight loss' as a side-effect, but makes no mention of weight gain, so this medication should not affect your weight negatively.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9432 votes
No
68% - 19955 votes
Vote